Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 194, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2011, 2:58 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 2:58 PM EDT (18:58 UTC)
- Expired
- May 26, 2011, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:19 PM EDT | HAIL 1 | 2 Sse Buck, WV | |
| May 26, 3:20 PM EDT | HAIL 1 | 1 E Ballengee, WV | LASTED FOR ABOUT 10 MINUTES. |
| May 26, 4:01 PM EDT | HAIL 1.75 | Indian Mills, WV | |
| May 26, 4:03 PM EDT | HAIL 1.25 | 2 Sse Buck, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS51 KRNK 261858
SVRRNK
WVC025-063-089-262000-
/O.NEW.KRNK.SV.W.0194.110526T1858Z-110526T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 400 PM EDT.
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BALLENGEE...OR 10 MILES SOUTHEAST OF HINTON...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BALLENGEE...
WOLFCREEK...
RONCEVERTE...
FAIRLEA...
GREENBRIER RIVER TRAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3786 8061 3805 8030 3790 8014 3742 8078
3749 8093
TIME...MOT...LOC 1859Z 231DEG 25KT 3760 8073
$$
WP4 follow-up statements
725
WWUS51 KRNK 261911
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT THU MAY 26 2011
WVC025-063-089-262000-
/O.CON.KRNK.SV.W.0194.000000T0000Z-110526T2000Z/
MONROE WV-GREENBRIER WV-SUMMERS WV-
311 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN SUMMERS...SOUTHERN GREENBRIER AND WESTERN MONROE
COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BALLENGEE...OR 9 MILES SOUTHWEST OF ALDERSON...MOVING
NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR
LICK CREEK AND MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
INDIAN MILLS...
WOLFCREEK...
RONCEVERTE...
FAIRLEA...
LEWISBURG...
MAXWELTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR BLUESTONE LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3786 8061 3805 8030 3790 8014 3742 8078
3749 8093
TIME...MOT...LOC 1910Z 226DEG 20KT 3763 8069
$$
WP709
WWUS51 KRNK 261927
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT THU MAY 26 2011
WVC025-063-089-262000-
/O.CON.KRNK.SV.W.0194.000000T0000Z-110526T2000Z/
MONROE WV-GREENBRIER WV-SUMMERS WV-
327 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN SUMMERS...SOUTHERN GREENBRIER AND NORTHWESTERN MONROE
COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BALLENGEE...OR 9 MILES SOUTHWEST OF ALDERSON...MOVING
NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR
ALDERSON MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TALCOTT...
WOLFCREEK...
GLENRAY...
ASBURY...
LEWISBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN FOREST HILL
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3750 8077 3758 8084 3786 8061 3805 8030
3790 8014
TIME...MOT...LOC 1926Z 220DEG 27KT 3764 8072
$$
WP713
WWUS51 KRNK 261948
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU MAY 26 2011
WVC025-063-089-262000-
/O.CON.KRNK.SV.W.0194.000000T0000Z-110526T2000Z/
MONROE WV-GREENBRIER WV-SUMMERS WV-
348 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN SUMMERS...SOUTHERN GREENBRIER AND NORTHWESTERN MONROE
COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAIRLEA...OR NEAR RONCEVERTE...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
MAXWELTON...
FRANKFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE LARGE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3770 8050 3752 8077 3758 8084 3786 8061
3805 8030 3790 8014
TIME...MOT...LOC 1948Z 225DEG 37KT 3781 8048
$$
WP884
WWUS51 KRNK 261957
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU MAY 26 2011
WVC025-063-089-262006-
/O.EXP.KRNK.SV.W.0194.000000T0000Z-110526T2000Z/
MONROE WV-GREENBRIER WV-SUMMERS WV-
357 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMMERS...SOUTHERN
GREENBRIER AND NORTHWESTERN MONROE COUNTIES EXPIRES AT 400 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH AND NICKEL SIZE HAIL...AS IT MOVES ACROSS NORTHEAST GREENBRIER
COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3770 8050 3752 8077 3758 8084 3786 8061
3805 8030 3790 8014
TIME...MOT...LOC 1956Z 052DEG 8KT 3780 8050
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:21 PM EDT, 37 minutes earlier.
Area forecast discussion, May 26, 2:21 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 221 PM EDT THU MAY 26 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE SLOWLY NORTHEAST TODAY AND TONIGHT THROUGH THE OHIO VALLEY...REACHING WESTERN NEW YORK STATE BY LATE FRIDAY. THE FRONT WILL STALL OUT JUST TO THE WEST OF OUR AREA BEFORE RETREATING NORTH TO THE GREAT LAKES...AS WARM HIGH PRESSURE BUILDS OVER CAROLINAS AND GULF COAST REGION SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... 12Z SOUNDINGS INDICATE PLENTY OF DRY AIR AT MID LEVELS AND ENOUGH MID LEVEL CAP TO KEEP CONVECTION FROM FIRING UNTIL LATE TODAY. CIRRUS AHEAD OF FRONTAL SYSTEM TO WEST MAY ALSO KEEP CONVECTION FROM FIRING TOO EARLY. HOWEVER...MID LEVEL LAPSE RATES ARE STEEP AND PLENTY OF LOW LEVEL MSTR AND LATEST ANALYSES INDICATING SB CAPES ALREADY CLIMBING INTO THE 1500-2000 J/KG RANGE WITH MID MORNING HEATING...SO WHEN CAP FINALLY DOES BREAK SOME STORMS STILL EXPECTED TO REACH SEVERE THRESHOLDS. WIND SHEAR MODEST BUT WITH SOME STRENGTHENING IN THE WEST LATER THIS AFTERNOON. HIGH RES MODELS STILL HOLDING OFF ON SPREADING CONVECTION INTO OUR FAR WEST UNTIL 4-5PM...IF NOT EVEN A LITTLE LATER. THEN SPREADING ACROSS BLUE RIDGE PERHAPS AS LATE AS MIDNIGHT. WINDS EXPECTED TO BE PRIMARY THREAT...WITH SOME HAIL IN MTNS. ANY THREAT FOR SUPERCELLS AND TORNADOES APPEARS VERY MINIMAL...BUT CANNOT BE COMPLETELY RULED OUT. SPC SLIGHT RISK AREA UNCHANGED FROM EARLY MORNING FCST...EXTENDING ACROSS APPALACHIANS TO THE FOOTHILLS. ONLY MINOR ADJUSTMENTS TO NEAR TERM FCST...SLOWING DOWN TIMING OF LOW CHC POPS IN FAR WEST JUST AN HOUR OR SO...AND MINOR UPWARD TWEAKS TO MAX TEMPS IN SOME PARTS OF NEW RIVER VALLEY BASED ON CURRENT TEMPS AND HOLDING OFF ON THICKENING CLOUDS UNTIL LATER IN THE DAY. PREV DISCUSSION FROM 726AM... WILL BE STARTING OUT MILD THIS MORNING AND WILL START TO GET SOME HIGH CLOUDS THIS MORNING FROM THE LINE OF STORMS IN KENTUCKY BUT PLENTY OF SUNSHINE AND WITH 850 MB TEMPERATURES IN THE +16 TO +20 RANGE TODAY HIGH TEMPERATURES WILL STILL BE 5 TO 10 DEGREES ABOVE NORMAL. ONCE MIXING BEGINS AND INVERSION BREAKS WILL START TO SEE GUSTY WINDS FROM THE SOUTH-SOUTHWEST. BUFKIT SHOWED THE CAP ERODING IN THE FAR WESTERN COUNTY WARNING AREA AROUND 19Z WITH CAPES THIS AFTERNOON IN THE 1000-1500 J/KG RANGE. MODELS HOLD THE BULK OF THE PRECIPITATION JUST TO THE WEST UNTIL LATE THIS AFTERNOON. EXPECT BAND OF SHOWERS AND THUNDERSTORMS TO SLOWLY SPREAD ACROSS THE WESTERN COUNTY WARNING AREA THIS EVENING. THIS MAY RESULT IN A PERIODS OF HEAVY RAIN DUE PARTLY TO PRECIPITABLE WATER VALUES AS HIGH AS 1.25 INCHES AND THE POTENTIAL FOR TRAINING STORMS AS THE BAND OF SHOWERS AND THUNDERSTORMS SLOWS DOWN OVER THE MOUNTAINS. SLIGHT RISK IN THE DAY ONE STORM PREDICTION CENTER OUTLOOK COVERS THE CENTRAL AND WESTERN COUNTY WARNING AREA AND WILL BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... FRONTAL BOUNDARY ERODES BEFORE CROSSING THE CWA ON FRIDAY...ALTHOUGH ITS UPPER LEVEL FEATURE REMAINS INTACT. BIGGEST HAZARD ON FRIDAY ATTM APPEARS TO BE HVY RAINFALL..WITH TRAINING/SLOW MOVERS/BACK-BUILDING FROM THE SSW POSSIBLE...ESPECIALLY CONSIDERING WEAK MBE VELOCITIES. BECAUSE THERE'S REALLY NO SIGNIFICANTLY COOLER DRIER AIR MASS AFTER FRIDAY...ITS DIFFICULT TO RULE OUT STORMS ENTIRELY FOR THE REST OF THE WEEKEND. POPS ON SATURDAY ARE MAINLY DUE TO TERRAIN INFLUENCES...WHEREAS SUNDAY SURFACE CONVERGENCE DEVELOPS ALONG THE SW MTNS WITH HIGH PRESSURE SLIDING SW OFF THE EASTERN SEABOARD AND SW WINDS ACROSS WEST VIRGINIA. NEITHER OF THESE DAYS FIGURES TO BE A WASHOUT. THIS SURFACE WIND SETUP WILL THUS RUSH NEAR +20C H85 AIR INTO SE WEST VA FAR BEFORE THE SOUTHSIDE AND PIEDMONT WHICH WILL BE AFFECTED BY A WEAK EASTERLY COMPONENT. MET MOS LOOKED A LITTLE TOO COOL BOTH SAT AND SUNDAY WITH ONLY ISOLATED SHWS/STORMS EXPECTED. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN OVER NORTH AMERICA EVOLVES INTO HIGHLY ANOMALOUS FLOW BY EARLY NEXT WEEK WITH A DEEP WESTERN U.S. TROUGH AND BROAD RIDGE OVER THE EASTERN HALF OF THE CONUS. H5 HEIGHT ANOMALIES OF 75 TO 100 DM OVER THE OHIO VALLEY PERSIST FROM ABOUT TUESDAY OR WEDNESDAY THROUGH THE END OF THE WEEK. THIS WILL IN ALL LIKELIHOOD PUT AN ABRUPT END TO OUR VERY WET AND STORMY PATTERN OF APRIL AND MAY. COULD BE FLIRTING WITH RECORD HEAT BY MID TO LATE WEEK. UNDERCUT HPC ON HIGHS A LITTLE BUT BASICALLY FOLLOWED GUIDANCE ON TEMPS. BY LATE WEEK THE UPPER RIDGE RETROGRADES SOMEWHAT TO THE WEST WITH MORE NW FLOW ACROSS EASTERN SEABOARD WHICH COULD ALLOW FOR MCS DEVELOPMENT TO TOP THE RIDGE AND MAKE A RUN AT THE CWA. GFS/UKMET/CANADIAN ALL IN PRETTY GOOD AGREEMENT ON THE BASIC PATTERN WITH ECMWF BUILDING THE RIDGE SOMEWHAT FURTHER WEST OVER THE HIGH PLAINS...WHICH MIGHT ALLOW A BACKDOOR FRONT TO SNEAK SOUTHWARD LATE WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED MVFR FLIGHT RESTRICTIONS WILL APPROACH THE AREA LATE AFTERNOON INTO THIS EVENING...LIKELY IMPACTING THE SOUTHEASTERN WEST VIRGINIA TERMINAL FORECAST POINTS IN 20-24Z/4PM-8PM TIMEFRAME. AS UPPER FLOW ALOFT BACKS IN ADVANCE OF THE LOW PRESSURE SYSTEM... PROGRESSION OF LINE OF SHOWERS/STORMS WILL BE ARRESTED...SUCH THAT THREAT OF MVFR FLIGHT RESTRICTIONS SHOULD NOT IMPACT KBCB OR KROA UNTIL LATE THIS EVENING OR DURING THE EARLY MORNING HOURS ON FRIDAY...AND WILL PROBABLY BE DELAYED UNTIL LATE MORNING OR EARLY AFTERNOON AT KLYH AND KDAN. ONCE THEY ARRIVE...LINE OF SHOWERS/STORMS WILL BE SLOW TO EXIT THE AREA TO THE EAST...SO AT LEAST AREAS OF MVFR FLIGHT RESTRICTIONS...WITH MORE LOCALIZED IFR RESTRICTIONS ALONG/NEAR THE HIGHER RIDGES WHERE SOME RIDGETOP OBCURATIONS ARE POSSIBLE...WILL LIKELY CONTINUE THOUGH MUCH OF FRIDAY...AND PERHAPS WELL INTO SATURDAY/SATURDAY NIGHT. RELATIVELY STAGNANT AIRMASS WILL THEN LINGER OVER THE TERMINAL FORECAST AREA SUNDAY INTO TUESDAY AS AN UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. TYPICALLY...THIS RESULTS IN BUILDING HEAT AND HUMIDITY...CHARACTEREZED BY AT LEAST LATE NIGHT TO MID MORNING MVFR TO IFR FLIGHT RESTRICTIONS...GIVING WAY TO VFR WEATHER BY LATE MORNING/EARLY AFTERNOON AS ATMOSPHERE BECOMES HEATED AND BETTER MIXED. HOWEVER...THE THREAT OF ISOLATED FLIGHT RESTRICTIONS BACK INTO THE MVFR RANGE IN THE VICINITY OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS CAN NOT BE RULED OUT ENTIRELY...ESPECIALLY ALONG/NEAR SOME OF THE HIGHER RIDGES. && .CLIMATE... INCREASING SW FLOW WILL BRING IN MUCH WARMER TEMPS THURSDAY. ONE...MAYBE TWO LOCATIONS COULD BE CLOSE TO RECORD HIGHS DEPENDING ON HOW MUCH CLOUD COVER GETS IN TOWARD MID AFTN WITH STORMS. THE RECORD HIGH FOR MAY 26TH FOR ALL CLIMATE SITES: STATION RECORD HIGH/YEAR SET ROANOKE 94/1933 LYNCHBURG 93/1933 DANVILLE 96/1953 BLACKSBURG 88/1953 BLUEFIELD 86/1991 CURRENT FORECAST HAS BLUEFIELD GETTING TO 85 TODAY. RECORD WARM MINIMUM MAY ALSO BE SET TODAY AT ROANOKE... DANVILLE...AND BLUEFIELD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/SK SHORT TERM...KM LONG TERM...PC AVIATION...WERT CLIMATE...
Hazardous weather outlook, May 26, 2:03 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 203 PM EDT THU MAY 26 2011 NCZ003-004-019-020-VAZ016-017-022>024-032>035-043-271815- SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 203 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ014-271815- MONTGOMERY- 203 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>045-271815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 203 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ON FRIDAY...RESULTING IN A THREAT FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>047-058-059-271815- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 203 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, May 26, 2:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT THU MAY 26 2011
WVZ043>045-261915-
GREENBRIER WV-MONROE WV-SUMMERS WV-
227 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER...MONROE AND SUMMERS
COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED SULPHUR
SPRING...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR WAYSIDE AROUND 235 PM...WOLFCREEK AROUND 245
PM...PICKAWAY AROUND 250 PM...HOLLYWOOD AROUND 255 PM...RONCEVERTE
AROUND 305 PM AND FAIRLEA AROUND 310 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3789 8013 3787 8017 3781 8021 3741 8070
3753 8087 3806 8038
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:27 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 48 min |
| May 26, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Mercer, Summers | 67 min |
| May 26, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 59 min |
| May 26, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 34 min |
| May 26, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Mercer, Monroe, Summers | 44 min |
| May 26, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 60 min |
| May 26, 7:07 PM EDT | Special Weather Statement | RNK | Summers | 53 min |
| May 26, 7:48 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 57 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.